Anomaly cancellation condition in lattice gauge theory

Research output: Contribution to journalArticlepeer-review

36 Citations (Scopus)


We study the gauge anomaly A defined on a 4-dimensional infinite lattice while keeping the lattice spacing finite. We assume that (I) A depends smoothly and locally on the gauge potential, (II) A reproduces the gauge anomaly in the continuum theory in the classical continuum limit, and (III) U(1) gauge anomalies have a topological property. It is then shown that the gauge anomaly A can always be removed by local counterterms to all orders in powers of the gauge potential, leaving possible breakings proportional to the anomaly in the continuum theory. This follows from an analysis of nontrivial local solutions to the Wess-Zumino consistency condition in lattice gauge theory. Our result is applicable to the lattice chiral gauge theory based on the Ginsparg-Wilson Dirac operator, when the gauge field is sufficiently weak ∥U(n,μ)-1∥<ε′ , where U(n,μ) is the link variable and ε′ a certain small positive constant.

Original languageEnglish
Pages (from-to)471-513
Number of pages43
JournalNuclear Physics B
Issue number1-2
Publication statusPublished - Oct 2 2000
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Nuclear and High Energy Physics


Dive into the research topics of 'Anomaly cancellation condition in lattice gauge theory'. Together they form a unique fingerprint.

Cite this